Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 149, NWS Birmingham, AL

April 15, 2011Blount County, Jefferson County, St. Clair County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 15, 2011, 10:59 AM CDT for Blount County, Jefferson County, St. Clair County, Alabama. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2011, 10:59 AM CDT (15:59 UTC)
Expired
Apr 15, 2011, 11:45 AM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Jefferson County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 11:00 AM CDTHAIL 0.882 Sse Birmingham, ALDIME SIZED HAIL IN RED MOUNTIAN.
Apr 15, 11:00 AM CDTHAIL 0.882 Sse Birmingham, ALDIME SIZED HAIL ON RED MOUNTAIN.
Apr 15, 11:02 AM CDTHAIL 1Birmingham, ALQUARTER SIZED HAIL IN DOWNTOWN BIRMINGHAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 7:32 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WUUS54 KBMX 151559
SVRBMX
ALC009-073-115-151645-
/O.NEW.KBMX.SV.W.0149.110415T1559Z-110415T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 AM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
  EASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
  NORTHWESTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...

* UNTIL 1145 AM CDT

* AT 1055 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAMFORD
  UNIVERSITY...OR NEAR HOMEWOOD...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IRONDALE...FULTONDALE...PINSON-CLAY-CHALKVILLE...TRUSSVILLE...
  SPRINGVILLE...ONEONTA...BIRMINGHAM AIRPORT AND TARRANT.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 254 THROUGH 266...
INTERSTATE 459 EXIT NUMBERS 17 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 120 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 166...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR WESTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3401 8633 3398 8633 3393 8637 3392 8633
      3394 8633 3398 8629 3389 8617 3347 8665
      3347 8668 3345 8668 3343 8675 3340 8676
      3350 8691 3405 8639
TIME...MOT...LOC 1559Z 219DEG 45KT 3352 8676

$$

08
2 follow-up statements
698 
WWUS54 KBMX 151617
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1117 AM CDT FRI APR 15 2011

ALC009-073-115-151645-
/O.CON.KBMX.SV.W.0149.000000T0000Z-110415T1645Z/
JEFFERSON AL-ST. CLAIR AL-BLOUNT AL-
1117 AM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BLOUNT...NORTHWESTERN ST. CLAIR AND EAST CENTRAL JEFFERSON COUNTIES
UNTIL 1145 AM CDT...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
TRUSSVILLE...MOVING NORTHEAST AT 45 MPH.  AMATEUR RADIO REPORTED 
QUARTER SIZE HAIL IN DOWNTOWN BIRMINGHAM AREA.

LOCATIONS IMPACTED INCLUDE...
  SPRINGVILLE...ONEONTA...CLAY...ARGO...MARGARET...ASHVILLE...
  PALMERDALE...VILLAGE SPRINGS...ST. CLAIR SPRINGS AND HOLLY SPRINGS.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 27 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 132 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 132 THROUGH 166...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3401 8633 3398 8633 3393 8637 3392 8633
      3394 8633 3398 8629 3389 8617 3347 8665
      3347 8668 3346 8668 3353 8672 3361 8679
      3405 8639
TIME...MOT...LOC 1617Z 222DEG 40KT 3366 8660

$$

08
334 
WWUS54 KBMX 151632
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 AM CDT FRI APR 15 2011

ALC073-151642-
/O.CAN.KBMX.SV.W.0149.000000T0000Z-110415T1645Z/
JEFFERSON AL-
1132 AM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3401 8633 3398 8633 3393 8637 3392 8633
      3394 8633 3398 8629 3389 8617 3357 8655
      3372 8653 3374 8655 3376 8655 3377 8659
      3405 8639
TIME...MOT...LOC 1632Z 222DEG 40KT 3378 8648

$$

ALC009-115-151645-
/O.CON.KBMX.SV.W.0149.000000T0000Z-110415T1645Z/
ST. CLAIR AL-BLOUNT AL-
1132 AM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BLOUNT AND NORTHWESTERN ST. CLAIR COUNTIES UNTIL 1145 AM CDT...

AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SPRINGVILLE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  ASHVILLE...ST. CLAIR SPRINGS...HOLLY SPRINGS...CALDWELL...HIGHLAND
  LAKE...WHITNEY JUNCTION...HORSE PENS FORTY AND I 59 REST AREAS AT
  ONEONTA.

THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 148 THROUGH 166...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3401 8633 3398 8633 3393 8637 3392 8633
      3394 8633 3398 8629 3389 8617 3357 8655
      3372 8653 3374 8655 3376 8655 3377 8659
      3405 8639
TIME...MOT...LOC 1632Z 222DEG 40KT 3378 8648

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:56 AM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Apr 15, 4:56 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 AM CDT FRI APR 15 2011

.SEVERE WEATHER OUTBREAK POSSIBLE TODAY...

.DISCUSSION...

FOR THE LAST WEEK ALL EYES HAVE BEEN FOCUSED ON TODAY. THEREFORE
WILL SPEND MOST OF MY TIME DISCUSSING THE SHORT-TERM. THINGS ARE
ALREADY BEGINNING TO UNFOLD AS A WARM FRONT CONTINUES TO LIFT NE
ACROSS THE WRN PORTIONS OF THE CWA SPARKING SHOWER/TSTORM
DEVELOPMENT ALONG THE BOUNDARY. SFC DEW POINTS HAVE ALREADY RISEN
INTO THE LOW 60S IN THE FAR SW AROUND DEMOPOLIS. EXPECT LOW TO MID
60S DEW POINTS TO SURGE NWD ACROSS THE MAJORITY OF THE CWA THRU THE
DAY AS THE WARM FRONT PUSHES FARTHER N AND THE WARM SECTOR INCREASES
IN SIZE.

OCCLUDED UPPER LOW CURRENTLY IN CENTRAL KS WILL SHIFT EWD INTO THE
OHIO VALLEY BY TMRW MRNG. ASSOCIATED SFC COLD FRONT WILL PUSH EWD
ACROSS THE GULF COAST STATES TODAY AND TONIGHT. ALL MODES OF SVR WX
WILL BE POSSIBLE WITH THIS SYSTEM AS IT TRAVERSES THE FORECAST AREA
THIS AFTN/EVNG. SPC HAS INCREASED THE SIZE OF THE MODERATE RISK AREA
TO INCLUDE ALMOST ALL OF CENTRAL AL. THEREFORE A SVR WX OUTBREAK IS
STILL POSSIBLE ACROSS THE FORECAST AREA TODAY.

NOT MUCH HAS REALLY CHANGED IN REGARDS TO SVR THREATS...TIMING AND
CONVECTIVE MODES. STILL ANTICIPATE DISCRETE CELLS TO DEVELOP ACROSS
PARTS OF LA/MS BY LATE MRNG WHERE BEST INSTABILITIES WILL BE LOCATED
AND THEN TRACK EWD INTO W AL...HOWEVER CANNOT RULE OUT CONVECTIVE
INITIATION IN W AL AS WELL. THESE SUPERCELLS WILL PRESENT THE
GREATEST RISK FOR TORNADOES AS 0-6KM BULK SHEAR VALUES ARE >50 KTS
AND SOUNDINGS INDICATE VERY LARGE CURVED HODOGRAPHS. SCATTERED
TSTORM DEVELOPMENT IS POSSIBLE ACROSS MUCH OF THE AREA DURING THE
AFTN HRS AS THE ATMOSPHERE DESTABILIZES WITHIN THE WARM SECTOR. A
SQUALL LINE WILL THEN PUSH EWD ACROSS THE AREA DURING THE EVNG HRS
AND WILL LIKELY NOT EXIT THE SE COUNTIES UNTIL AFTER
MIDNIGHT...MAYBE AS LATE AS 09Z. AS HAS BEEN MENTIONED MANY TIMES
BEFORE...THIS SYSTEM WILL NOT PRESENT JUST A SINGLE ROUND OF SEVERE
WEATHER LIKE THE LAST EVENT WE DEALT WITH ON MONDAY. RATHER WE WILL
LIKELY BE FACED WITH MULTIPLE ROUNDS OF SEVERE WEATHER...INCLUDING
DISCRETE SUPERCELLS FIRST AND THEN A SQUALL LINE. ANOTHER IMPORTANT
POINT TO NOTE...WHICH HAS ALSO BEEN HIT HARD...IS THAT ALL MODES OF
SVR WX WILL BE POSSIBLE. LARGE HAIL...TORNADOES...DAMAGING
WINDS...AND TO A LESSER DEGREE FLOODING WILL ALL PRESENT A THREAT.
PLEASE MAKE SURE THAT YOUR NOAA WEATHER RADIOS ARE TURNED ON AND
WORKING PROPERLY IN ORDER FOR THEM TO RECEIVE WATCHES/WARNINGS THAT
WILL BE ISSUED LATER TODAY.

EXTENSIVE ONGOING SQUALL LINE CROSSING THE MS RIVER SHOULD TEND TO
BREAK UP THRU THE MRNG HRS AND IT APPEARS TO HAVE A FAIRLY EXTENSIVE
COLD POOL BEHIND IT. WILL HAVE TO MONITOR THE MESOSCALE CLOSELY FOR
POSSIBLE CHANGES IN THE EVOLUTION OF THE SYSTEM THRU THE REMAINDER
OF THE DAY AS THE COLD POOL COULD PERHAPS ADD ANOTHER BOUNDARY FOR
STORMS TO FIRE ALONG.

DID NOT SPEND MUCH TIME TWEAKING LONG-TERM GRIDS AS THE MAIN FOCUS
WAS ON TODAY. ONCE THE COLD FRONT EXITS SAT MRNG SFC HIGH PRESSURE
WILL BUILD INTO THE AREA AND THINGS WILL COOL OFF SLIGHTLY. TEMPS
WILL BE BACK TO NEAR NORMAL ON SAT AND THEN SLOWLY MODERATE THRU MID
WEEK. RAIN CHANCES WILL CREEP BACK INTO THE FORECAST BY MON AS SRLY SFC
FLOW PICKS BACK UP AND INCREASES MOISTURE/INSTABILITY LEVELS. TOWARD
THE END OF THE WEEK... A FRONTAL BOUNDARY SLIDES SWD AND HANGS UP
NORTH OF THE AREA. MODEL DIFFERENCES ARE TOO GREAT AND CONFIDENCE IS
TOO LOW TO JUSTIFY GOING ANY HIGHER THAN CHANCE POPS IN THE
EXTENDED.

19

&&

.AVIATION...
06Z TAF DISCUSSION.

MID LEVEL CLOUDS ARE SPREADING RAPIDLY NORTHWARD ACROSS WEST ALABAMA
AS MOISTURE AND LIFT INCREASE NORTH OF LOW LEVEL WARM FRONT.  THE
MODELS HAVE BEEN CONSISTENTLY SHOWING CONVECTION DEVELOPING ACROSS
WEST ALABAMA BETWEEN 09Z AND 12Z AS ELEVATED WARM FRONT LIFTS
NORTHWARD. A MORE DETAILED ANALYSIS OF THE UPPER LEVEL THERMAL AND
MOISTURE FIELDS INDICATE THERE IS ENOUGH INSTABILITY ALOFT FOR SOME
ELEVATED THUNDERSTORMS WEST OF I-65...AND ADDED VCTS TO TAF SITES
KTCL...KBHM...AND KEET.  THE FORECAST GETS MESSY AFTER 12Z AS WARM
FRONT LIFTS NORTH OF AREA AND LEAVES AREA IN MOIST AND CONDITIONALLY
UNSTABLE AIR MASS.

A SHORT WAVE TROF WILL PASS THRU AREA DURING THE DAY FRIDAY SHOULD
RESULT IN SCATTERED SHOWERS AND A FEW THUNDERSTORMS. THE MAIN ACTION
WILL OCCUR LATE IN THE PERIOD AS SURFACE FRONT AND BEST FORCING
APPROACH WEST ALABAMA.  CONVECTIVE LINE SEGMENTS WILL DEVELOP IN
ZONE OF VERY STRONG SHEAR WITH ROTATING STORMS.  TORNADO THREAT WILL
INCREASE IN THE 22Z THRU 06Z TIME FRAME...MAINLY FOR NORTHERN TAF
SITES.  IN ADDITION TO THREAT FROM SEVERE THUNDERSTORMS...
NON-CONVECTIVE WIND SHEAR WILL BE PRESENT THRU 13Z DUE TO LIGHT
WINDS AT THE SURFACE INCREASING TO 30 KNOTS AT 2000 FEET AGL.  THE
SPEED SHEAR SHOULD DECREASE AFTER 13Z AS STRONGER WINDS MIX DOWNWARD.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     75  53  68  39  73 /  80 100  10   0   0
ANNISTON    77  55  71  41  74 /  70 100  10   0   0
BIRMINGHAM  77  53  68  44  74 /  90 100  10   0   0
TUSCALOOSA  78  52  70  43  77 / 100  70  10   0   0
CALERA      77  54  70  46  75 /  80 100  10   0   0
AUBURN      77  58  72  46  75 /  50  90  20   0   0
MONTGOMERY  81  57  76  46  77 /  60  80  10   0   0
TROY        80  58  74  47  79 /  50  70  20   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 1 AM CDT SATURDAY FOR
ALL OF CENTRAL ALABAMA.

&&
Hazardous weather outlook, Apr 15, 6:00 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CDT FRI APR 15 2011

ALZ011>015-017>050-161130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
600 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF STRONG TORNADOES...ARE
EXPECTED ACROSS CENTRAL ALABAMA BETWEEN 10 AM TODAY AND 3 AM TONIGHT.
ALL MODES OF SEVERE WEATHER ARE POSSIBLE...TORNADOES...DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN.

BASED ON THE LATEST DATA...IT APPEARS THE SEVERE THUNDERSTORM THREAT
MAY COVER A RATHER LENGTHY PERIOD OF TIME AND EXTEND TO ALL OF
CENTRAL ALABAMA. BEGINNING IN THE WEST AS EARLY AS 10 AM TODAY AND
LASTING UNTIL 2 OR 3 AM TONIGHT IN THE SOUTHEAST. ATMOSPHERIC
PARAMETERS APPEAR FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS THAT MAY SPAWN STRONG AND LONG TRACKED TORNADOES.
ALTHOUGH THE GREATEST THREAT TIMING APPEARS TO BE THIS AFTERNOON AND
THIS EVENING...DO NOT FOCUS ON ANY PARTICULAR HOUR...BE PREPARED FOR
ACTIVITY AT ANY TIME. REVIEW YOUR PREPAREDNESS ACTION PLANS AND
BE READY TO TAKE ACTION WHEN WATCHES AND WARNINGS ARE ISSUED. STAY
TUNED TO FURTHER UPDATES ON THIS POTENTIAL HAZARDOUS WEATHER
OUTBREAK.

WINDY CONDITIONS ARE FORECAST TODAY AHEAD OF A COLD FRONT. SOUTHERLY
WINDS BETWEEN 15 AND 20 MPH CAN BE EXPECTED WITH GUSTS OF 30 TO 35
MPH POSSIBLE. THE WINDS WILL SHIFT TO WESTERLY BEHIND THE FRONT
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

BREEZY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT ON SATURDAY.
WESTERLY WINDS OF 10 TO 20 MPH ARE ANTICIPATED. A FEW WIND GUSTS MAY
BE 25 MPH OR HIGHER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...AND
HAM RADIO OPERATORS IS EXPECTED TODAY.

75

In the hours before

Special weather statement, Apr 15, 8:49 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
849 AM CDT FRI APR 15 2011

ALZ011-014-151430-
MARION AL-WINSTON AL-
849 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARION AND WESTERN WINSTON
COUNTIES UNTIL 930 AM CDT...

AT 848 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF FAIRVIEW TO
6 MILES SOUTH OF ABERDEEN MISSISSIPPI...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HAMILTON...
  HALEYVILLE...
  WINFIELD...
  WESTON...
  HACKLEBURG...

&&

LAT...LON 3431 8748 3401 8759 3400 8764 3391 8764
      3393 8795 3402 8795 3403 8798 3406 8799
      3406 8821 3431 8818 3433 8816
TIME...MOT...LOC 1348Z 263DEG 37KT 3434 8820 3375 8859

56
Special weather statement, Apr 15, 8:55 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 AM CDT FRI APR 15 2011

ALZ012-151445-
LAMAR AL-
855 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAMAR COUNTY UNTIL 945 AM CDT...

AT 854 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TREMONT TO 25 MILES
SOUTHWEST OF COLUMBUS AFB...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SULLIGENT...
  MILLPORT...
  VERNON...
  DETROIT...
  BEDFORD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3405 8821 3406 8820 3406 8799 3403 8798
      3402 8795 3353 8794 3354 8828
TIME...MOT...LOC 1354Z 249DEG 45KT 3420 8818 3349 8884

56
Special weather statement, Apr 15, 9:53 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CDT FRI APR 15 2011

ALZ011-013-151530-
FAYETTE AL-MARION AL-
953 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARION AND FAYETTE COUNTIES UNTIL
1030 AM CDT...

AT 948 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BRINN TO 7 MILES SOUTHWEST
OF VERNON...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WINFIELD...
  FAYETTE...
  GU-WIN...
  LAKE BUTTAHATCHEE...
  BRILLIANT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3431 8764 3387 8764 3387 8753 3369 8753
      3368 8742 3360 8743 3362 8763 3359 8763
      3358 8767 3353 8768 3353 8794 3402 8795
      3403 8798 3406 8799 3406 8820 3432 8816
TIME...MOT...LOC 1451Z 267DEG 30KT 3411 8779 3368 8815

56
Special weather statement, Apr 15, 10:37 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1037 AM CDT FRI APR 15 2011

ALZ012-013-022-151615-
FAYETTE AL-LAMAR AL-PICKENS AL-
1037 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...SOUTHWESTERN
FAYETTE AND NORTHERN PICKENS COUNTIES UNTIL 1115 AM CDT...

AT 1036 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NEW HOPE MISSISSIPPI...OR 9 MILES SOUTHEAST OF
COLUMBUS MISSISSIPPI...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MILLPORT...
  REFORM...
  GORDO...
  ETHELSVILLE...
  KENNEDY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3367 8826 3369 8775 3353 8777 3353 8784
      3330 8784 3325 8831
TIME...MOT...LOC 1537Z 261DEG 54KT 3341 8827

56
Special weather statement, Apr 15, 10:51 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 AM CDT FRI APR 15 2011

ALZ024-026-151630-
JEFFERSON AL-ST. CLAIR AL-
1051 AM CDT FRI APR 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR AND EASTERN
JEFFERSON COUNTIES UNTIL 1130 AM CDT...

AT 1050 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HOMEWOOD...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BIRMINGHAM...
  MOUNTAIN BROOK...
  IRONDALE...
  LEEDS...
  PINSON-CLAY-CHALKVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3398 8629 3386 8614 3347 8663 3347 8668
      3345 8668 3343 8675 3337 8680 3335 8684
      3345 8697 3376 8664 3376 8659 3379 8658
      3382 8643 3388 8635 3391 8635
TIME...MOT...LOC 1551Z 224DEG 45KT 3346 8680

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:29 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more22 hr
Apr 15, 8:49 AM CDTSpecial Weather StatementBMXMarion41 min
Apr 15, 8:55 AM CDTSpecial Weather StatementBMXLamar50 min
Apr 15, 9:49 AM CDTAreal Flood AdvisoryBMXLamar116 min
Apr 15, 9:53 AM CDTSpecial Weather StatementBMXFayette, Marion37 min
Apr 15, 10:11 AM CDTFlash Flood WarningBMXLamar6 hr
Apr 15, 10:37 AM CDTSpecial Weather StatementBMXPickens38 min
Apr 15, 10:51 AM CDTSpecial Weather StatementBMXSt. Clair39 min
Apr 15, 11:12 AM CDTAreal Flood AdvisoryBMXFayette, Walker, Winston2 hr
Apr 15, 11:52 AM CDTTornado WarningBMXMarengo38 min
Apr 15, 12:15 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens34 min
Apr 15, 12:24 PM CDTTornado WarningBMXMarengo51 min
Apr 15, 12:36 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair27 min
Apr 15, 12:59 PM CDTTornado WarningBMXDallas, Marengo, Perry46 min
Apr 15, 1:10 PM CDTFlash Flood WarningBMXFayette, Lamar, Marion, Walker, Winston3 hr
Apr 15, 1:22 PM CDTAreal Flood AdvisoryBMXBlount3 hr
Apr 15, 1:25 PM CDTTornado Warning EmergencyBMXGreene, Sumter65 min
Apr 15, 1:43 PM CDTTornado WarningBMXPerry28 min
Apr 15, 2:14 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter4 days
Apr 15, 2:14 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter20 hr
Apr 15, 2:14 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter20 hr
Apr 15, 2:17 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo4 days
Apr 15, 2:24 PM CDTTornado Warning EmergencyBMXGreene, Hale, Tuscaloosa51 min
Apr 15, 2:31 PM CDTTornado WarningBMXMarengo, Sumter29 min
Apr 15, 2:39 PM CDTFlash Flood WarningBMXGreene, Pickens, Sumter3 hr
Apr 15, 2:41 PM CDTTornado WarningBMXGreene, Tuscaloosa64 min
Apr 15, 2:49 PM CDTTornado WarningBMXGreene, Hale, Sumter41 min
Apr 15, 2:56 PM CDTTornado WarningBMXGreene, Hale, Marengo, Perry, Sumter49 min
Apr 15, 3:10 PM CDTTornado WarningBMXGreene, Hale, Tuscaloosa50 min
Apr 15, 3:25 PM CDTFlash Flood WarningBMXTuscaloosa3 hr
Apr 15, 3:27 PM CDTTornado WarningBMXGreene, Hale, Tuscaloosa48 min
Apr 15, 3:32 PM CDTTornado WarningBMXSumter58 min
Apr 15, 3:34 PM CDTTornado WarningBMXLowndes, Montgomery56 min
Apr 15, 3:39 PM CDTTornado WarningBMXBibb, Hale, Perry, Tuscaloosa66 min
Apr 15, 3:44 PM CDTTornado WarningBMXJefferson, Tuscaloosa37 min
Apr 15, 3:57 PM CDTAreal Flood WarningBMXLamar24 hr
Apr 15, 4:18 PM CDTTornado WarningBMXGreene, Hale, Sumter57 min
Apr 15, 4:21 PM CDTTornado WarningBMXLamar39 min
Apr 15, 4:28 PM CDTTornado WarningBMXBibb, Jefferson, Shelby62 min
Apr 15, 4:33 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa42 min
Apr 15, 4:41 PM CDTTornado WarningBMXMarengo, Sumter64 min
Apr 15, 4:42 PM CDTTornado WarningBMXBibb, Tuscaloosa33 min
Apr 15, 4:45 PM CDTTornado WarningBMXFayette, Lamar, Marion26 min
Apr 15, 5:08 PM CDTSevere Thunderstorm WarningBMXLamar52 min
Apr 15, 5:09 PM CDTFlash Flood WarningBMXJefferson, Shelby3 hr
Apr 15, 5:13 PM CDTTornado WarningBMXBibb, Hale, Perry35 min
Apr 15, 5:18 PM CDTTornado WarningBMXLamar30 min
Apr 15, 5:26 PM CDTTornado WarningBMXSt. Clair, Shelby, Talladega49 min
Apr 15, 5:30 PM CDTTornado WarningBMXHale, Marengo, Perry, Sumter60 min
Apr 15, 5:38 PM CDTSevere Thunderstorm WarningBMXLamar22 min
Apr 15, 5:45 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon45 min
Apr 15, 5:47 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion45 min
Apr 15, 5:55 PM CDTTornado WarningBMXLowndes, Montgomery46 min
Apr 15, 6:08 PM CDTTornado WarningBMXCalhoun, Clay, Cleburne, Talladega52 min
Apr 15, 6:11 PM CDTTornado WarningBMXDallas, Perry64 min
Apr 15, 6:12 PM CDTTornado WarningBMXLee21 min
Apr 15, 6:15 PM CDTTornado WarningBMXDallas, Lowndes60 min
Apr 15, 6:17 PM CDTSevere Thunderstorm WarningBMXFayette, Walker43 min
Apr 15, 6:19 PM CDTTornado WarningBMXMarengo56 min
Apr 15, 6:43 PM CDTAreal Flood AdvisoryBMXTalladega3 hr
Apr 15, 6:53 PM CDTTornado WarningBMXCalhoun, Clay, Cleburne, Talladega31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.